Archiv der Mathematik

, Volume 110, Issue 6, pp 539–547 | Cite as

Shift equivalence in the generalized factor order

  • Jennifer Fidler
  • Daniel Glasscock
  • Brian Miceli
  • Jay PantoneEmail author
  • Min Xu


We provide a geometric condition that guarantees strong Wilf equivalence in the generalized factor order. This provides a powerful tool for proving specific and general Wilf equivalence results, and several such examples are given.


Generalized factor order Shift equivalence Wilf equivalence 

Mathematics Subject Classification

05A05 05A15 05A19 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. Chamberlain, G. Cochran, S. Ginsburg, B. K. Miceli, M. Riehl, and C. Zhang, Generating functions and Wilf equivalence for generalized interval embeddings, Australas. J. Combin. 64 (2016), 44–60 .MathSciNetzbMATHGoogle Scholar
  2. 2.
    I. P. Goulden and D. M. Jackson, An inversion theorem for cluster decompositions of sequences with distinguished subsequences, J. London Math. Soc. (2) 20 (1979), 567–576.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    S. Elizalde and M. Noy, Clusters, generating functions and asymptotics for consecutive patterns in permutations, Adv. Appl. Math. 49 (2012), 351–374.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    D. Hadjiloucas, I. Michos, and C. Savvidou, On super-strong Wilf equivalence classes of permutations, arXiv:1611.04014.
  5. 5.
    S. Kitaev, J. Liese, J. Remmel, and B. E. Sagan, Rationality, irrationality, and Wilf equivalence in generalized factor order, Electron. J. Combin. 16 (2009), Research Paper 22, 26 pp.Google Scholar
  6. 6.
    T. Langley, J. Liese, and J. Remmel, Generating functions for Wilf equivalence under generalized factor order, J. Integer Seq. 14 (2011), Article 11.4.2, 25 pp.Google Scholar
  7. 7.
    T. Langley, J. Liese, and J. Remmel, Wilf equivalence for generalized factor orders modulo \(k\), Pure Math. Appl. (PU.M.A.) 23 (2012), 257–290.MathSciNetzbMATHGoogle Scholar
  8. 8.
    J. Pantone and V. Vatter, On the Rearrangement Conjecture for generalized factor order over \({\mathbb{P}}\), In: 26th International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2014), 217–228, Discrete Math. Theor. Comput. Sci. Proc., AT, 2014.Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.The Cottesloe SchoolWingUK
  2. 2.Department of MathematicsOhio State UniversityColumbusUSA
  3. 3.Department of MathematicsTrinity UniversitySan AntonioUSA
  4. 4.Department of MathematicsDartmouth CollegeHanoverUSA
  5. 5.School of Computer ScienceUniversity of PennsylvaniaPhiladelphiaUSA

Personalised recommendations